I was diagnosed 5 years ago with SLE. Since then I have moved on to neuro problems I became forgetful and could not find my car in parking lots. Could actually not remember what kind of car I was driving, what it looked like.I would forget where I was going on the way to run errands, I finally would write everything down. I began to have vision problems where I felt like i was looking out of other peoples glasses. My rhuematologist decided to send me to a neurophychiatrist. After testing she suspected that I was having seizures and felt my Rhuemy should have me have a EEG. She also said I was not goofing off as he had seemed to think. I had a very bad tremor on the right side, and was very compromised in my short term memory. Rhuemy ordered EEG and discovered I was having partial complex siezures, I was hooked up with wonderful neurologist who did LP which was neg. At the time I was having siezures at least once a day sometimes more. Now I am on Topamx, 100 mg 3x daily, neurontin 100mg 4x daily, methatrexate 2.5mg. 5tabs Mon and Thurs
plaquenil 200mg 2x dly .125 levoxyl and 65mg armour for hypo thyroid.folic acid. and 2 .125mirapex in the afternoon and at bedtime. As needed Solumedral IV. My question is over the last two months I have lost 20 lbs and am feeling shakey and out of breath, tremor is back and vertigo. my GP has done a complete check up and has ruled out cancer to her satisfaction. I returned to neuro and he reduced Topamax to 100mg 2x dly and added Keppra 500mg 2x dly Keppra has knocked me for aloop Id appreciate a opinion on what to do next. thank you
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes. The symptoms and history that you have provided is concerning for a condition called Lupus Cerebritis. Lupus is an auto-immune condition (your own immune cells attack your body) that can sometimes also attack the brain causing inflammation and dysfunction. This dysfucntion can include neuro-psychiatric findings, focal seizures, ataxia (problems with balance) tremor, dementia (problems with thinking) and/or headache. A diagnosis of Lupus Cerebritis is not often easy, but an MRI of the brain, and a PET scan (measures the brains metabolism of glucose) are helpful. Inaddition a lumbar puncture needs to be done to evaluate for infections that can mimic Lupus Cerebritis, such as Toxoplasmosis (check with your neuro to see if they ordered Toxo test/infectious workup in your LP). When a person already has altered mental status from brain inflammation, injury, infection etc. then the anti-epileptic drugs tend to have worse side effects. Topamax can make you loose weight (although often a modest amount, which then stabilizes). Keppra is a drug that has few side effects, but the one most often reported is neuro-psychiatric (irritable, aggressive behavior, "makes me mean"), thus if your are already having problems with neuro-psych issuses presumably due to Lupus Cerebritis, then this may not be the best drug for you. I would suggest a drug in the trileptal/tegretol family, which are good for complex partial seizures. I would also add Klonipin(clonazepam), this would help with your tremor and help control your epilepsy. You should also have a repeat EEG now and when you change medications to assess your epileptic activity (complex partial seizures can be subtle and might not be recognized without EEG).
I hope this has been helpful.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.